Glucose Levels

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes

Diabetes This section of the forum can be used to discuss anything and everything to do with Diabetes. Please use this general Diabetes section for any comments or discussions that don't fit into the more specific forum categories below. Please also ensure that all posts and threads are on topic, about Diabetes.


Like Tree2Likes
  • 1 Post By Miss_Blue
  • 1 Post By skb

Glucose Levels


Closed Thread
 
Shared Thread Thread Tools
Old 06-22-2012, 02:18   #1
Senior Member
 
Join Date: Sep 2011
Location: USA
Posts: 198

Member Type
Type 2
Diagnosed in 2011

26 likes received
108 likes given
Default Glucose Levels

How low is too low? My glucose levels use to be over 500 the majority of the time but since I lost 30 pounds my levels have gotten as low as 61. Today it is 86. Are these levels too low? I am skipping my meds today because they are so low. Are these levels fine?

brand19922006 is offline  
Old 06-22-2012, 02:23   #2
Senior Member
 
Miss_Blue's Avatar
 
Join Date: Apr 2009
Location: Chicago, IL
Posts: 561

Member Type
Type 2
Diagnosed in 2008

526 likes received
478 likes given
Default

61 is a bit low. 86 is excellent. What medication are you on?

Full confession: I'm 1500 milligrams of Metformin right now, adjusting downward with my doctor's permission as needed, and sometimes I'm as low as that. My fasting was 62 today. I felt fine and I'm not worried since I never go lower than that that and I don't experience hypoglycemic symptoms in that range. Now, if I were on a medication that's a hypoglycemic agent, like Glyburide, I probably would want to stop my medication or at least reduce the dose (with the doctor's knowledge, of course) because there's a risk of going lower. On Metformin, though? I think it just signals that you could reduce your dose, not that you're going to be found collapsed on the floor.

How do you feel when you're that low? Do you drop even further? You definitely don't need to be worried about being in the 80s. That's totally normal blood sugar. Even being in the 60s can be normal for non-diabetics, but obviously we need to be concerned because we're lowering blood sugar with medication.

Shanny likes this.
Miss_Blue is offline  
Old 06-22-2012, 02:59   #3
Senior Member
 
Join Date: Sep 2011
Location: USA
Posts: 198

Member Type
Type 2
Diagnosed in 2011

26 likes received
108 likes given
Default

I am on Glimepiride twice a day. I use to be on Metformin but I got sick on it. Yesterday at work, it was almost time for me to go home. I had took a pill a couple of hours before I went home. My hands were shaking. I was trying not to let my boss see. I had to do some writing for him to get ready to type and I said to myself if I could just make it until 5 pm. I'm leaving and not staying late today. I have started eating better and I guess I did not need my meds that day. I forgot my bag so I could not check my levels to know what my glucose was. Since I lost weight I do not need them as much but I ate a sub yesterday and bread usually makes my levels high so I just took one to be safe.

brand19922006 is offline  
 
Old 06-22-2012, 06:01   #4
Senior Member
 
Join Date: Feb 2012
Location: Houston, Texas
Posts: 156

Member Type
Type 1
Diagnosed in 2012 with 1.5 (LADA) Diabetes

116 likes received
40 likes given
Default

Quote:
Originally Posted by brand19922006 View Post
How low is too low? My glucose levels use to be over 500 the majority of the time but since I lost 30 pounds my levels have gotten as low as 61. Today it is 86. Are these levels too low? I am skipping my meds today because they are so low. Are these levels fine?
86 is great.
But for me anything below 70 is too low. I start feeling myself go hypo.
Keep glucose tablets on you at all times, especially when they first start going down.

Tommy is offline  
Old 06-22-2012, 06:31   #5
skb
Diabetic
 
skb's Avatar
 
Join Date: Dec 2011
Location: Mumbai, INDIA
Posts: 2,680

Member Type
Type 2
Diagnosed in 2007

4080 likes received
2435 likes given
Default

The signs you describe are typical symptoms of a hypo. That is due to the glimepiride. That drug forces the pancreas to excrete more insulin. On that drug you are supposed to eat a decent carb load otherwise you will feel frequent lows. Not a very good diabetes management option IMHO.

Shanny likes this.
__________________
A1c ~ 5.4
Follow LC/HF diet since Aug 2010
Control only with diet/exercise. No meds.

Blog - Metabolically Challenged
skb is offline  
Old 06-22-2012, 06:42   #6
Senior Member
 
Join Date: Dec 2011
Posts: 444


214 likes received
1 likes given
Default

Quote:
Originally Posted by brand19922006
I am on Glimepiride twice a day. I use to be on Metformin but I got sick on it. Yesterday at work, it was almost time for me to go home. I had took a pill a couple of hours before I went home. My hands were shaking. I was trying not to let my boss see. I had to do some writing for him to get ready to type and I said to myself if I could just make it until 5 pm. I'm leaving and not staying late today. I have started eating better and I guess I did not need my meds that day. I forgot my bag so I could not check my levels to know what my glucose was. Since I lost weight I do not need them as much but I ate a sub yesterday and bread usually makes my levels high so I just took one to be safe.
My husband was on metformin and Glyburide in the beginning. Once he started LCHF after only 2 weeks he was off the Glyburide because of levels in the low 60's. He stayed on the metformin 500 2 times a day for a total of 3 months. Since March 2nd he has been med free. He is very strict LCHF and has great BS control. He has also lost a total of 65lbs and his A1C went from 12.3 to 5.7 in 3 months. You really need to keep a close eye on your BS taking Glimepiride if you are eating LCHF and with loss of weight you may need to decrease the dosage but that is something you need to discuss with your Dr. Keep record of all blood sugar test and show your dr at your next appt highlight the 60's.

Donella is offline  
Old 06-22-2012, 08:48   #7
Senior Member
 
Join Date: Aug 2011
Location: Delhi, India
Posts: 1,444

Member Type
Type 2
Diagnosed in 2011

686 likes received
123 likes given
Default

As others have suggested, relook at the glimepride. If you are reaching those levels I would suggest you drop the glimepride...

__________________

HbA1c 5.9 (Feb 2019)
Medication
Novarapid = 4-5 at breakfast (no other insulin)
Metformin 1000 mg

Lifesytle: LC, exercise most days


--------------------------------------------------------
"Be the change you want to see in the world" - Mahatma Gandhi
tony0611 is offline  
Old 06-22-2012, 13:34   #8
Senior Member
 
Join Date: Sep 2011
Location: USA
Posts: 198

Member Type
Type 2
Diagnosed in 2011

26 likes received
108 likes given
Default

Thanks all!

brand19922006 is offline  
Closed Thread

Tags
glucose levels, low sugar

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Question about Insulin vs Glucose levels Peter_V Diabetes 0 10-16-2011 07:33
Less insulin = lower glucose levels Adjitater Diabetes 6 09-09-2010 00:16
Glucose levels Asjes Diabetes 5 09-06-2010 20:55
Why so long for my glucose levels to come down? traughber Diabetes Diet and Nutrition 9 06-08-2010 22:12
Strange glucose levels 4x5 Diabetes Symptoms 12 07-01-2009 21:07

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 04:23.




Powered by vBulletin®
Copyright ©2000 - 2021, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.